Alert archive / Virginia / Tornado Warnings in 2010

Tornado Warning 33, NWS Wakefield, VA

September 30, 2010Mathews County, Middlesex County, Virginia

NWS Wakefield, VA issued this tornado warning at Sep 30, 2010, 8:12 AM EDT for Mathews County, Middlesex County, Virginia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2010, 8:12 AM EDT (12:12 UTC)
Expired
Sep 30, 2010, 8:30 AM EDT
In force
18 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Mathews County, VA, Middlesex County, VA

The radar

The Norfolk radar (KAKQ), 78 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 30, 4:55 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 0.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2010-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2010-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 30, 7:31 AM EDT, 41 minutes earlier.

Area forecast discussion, Sep 30, 7:31 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
731 AM EDT THU SEP 30 2010

.SYNOPSIS...
A SERIES OF LOW PRESSURE SYSTEMS WILL RIDE NORTHWARD ALONG AND
STALLED FRONTAL BOUNDARY AND BRING COPIOUS AMOUNTS OF RAIN TO THE
REGION TODAY INTO THURSDAY EVENING. HIGH PRESSURE WILL BUILD IN FROM
THE NORTHWEST ON FRIDAY AND OVER THE WEEKEND...AND WILL USHER
COOLER AND DRIER AIR ACROSS THE MID ATLANTIC REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ONE LO PRES AREA WAS OVER NE SC AND MOVING NWRD ERLY THIS
MRNG...WHILE ANOTHER LO WAS OFF THE FL CST. THESE TWO SYSTEMS
WERE PULLING COPIOUS AMTS OF MOIST UP AND ACRS THE REGION ERLY
THIS MRNG...ALNG WITH SCTD STRNG TSRAS INTO ESE PORTIONS OF CWA.
RAINFALL AMTS SO FAR FM THE FIRST SYSTEM HAVE RANGED BETWEEN 2.5
TO ARND 6 INCHES ACRS PORTIONS OF SCNTRL/SE VA AND NE NC. GOING
CLSR TO THE LATEST NAM/ECMWF MDLS WITH THE FIRST LO GOING N THRU
THE CNTR OF THE CWA THIS MRNG INTO ERLY THIS AFTN...WITH THE
SECOND LO MOVING UP ALNG THE NC CST AND OFF THE DELMARVA LATER TNGT
INTO FRI MRNG. SVR WX THREAT FOR TORNADOES REMAINS IN EFFECT
UNTIL 1 PM FOR AREAS ALNG AND E OF I95...WITH RAIN...HEAVY AT
TIMES CONTINUING OFF AND ON ACRS THE ENTIRE REGION THRU THIS EVENG.
ADDITIONAL RAINFALL AMTS OF 2 TO 4 INCHES ARE POSSIBLE THRU THIS
EVENG...SO FLASH FLOOD WATCH REMAINS IN EFFECT. MAX TEMPS TDY IN
THE MID 70S TO LWR 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
GOING CLSR TO THE NAM/ECMWF MDLS WITH THE MOVEMENT OF THE SECOND
LO TRACKING UP ALNG THE NC CST AND OFF THE DELMARVA LATER TNGT
INTO FRI MRNG. SO...WILL GRADUALLY PUSH RAIN/SHRAS TO THE ENE AND
OFF THE CST THIS EVENG THRU FRI MRNG. DRY WEATHER WILL RETURN
FRI...AS HIGH PRESSURE BLDS IN FM THE NNW. HIGH TEMPS WILL BE IN
THE 70S. LOOKING FOR A PLEASANTLY COOL BUT DRY DAY ON SAT...AS A
TROF OF LOW PRESSURE STARTS BUILDING INTO EASTERN CANADA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE LONGWAVE PATTERN THIS WEEKEND AND EARLY NEXT WEEK FEATURES A
MERIDIONAL LONGWAVE PATTERN OVER NORTH AMERICA WITH A TROUGH OVER
THE EASTERN PORTION OF THE CONTINENT...AND A RIDGE OVER THE WESTERN
PORTION OF THE CONTINENT. CANADIAN HIGH PRESSURE BUILDS INTO THE
REGION SUNDAY AND SETTLES INTO THE AREA MONDAY. THIS WILL BRING AN
AUTUMN-LIKE AIRMASS WITH MAXIMUM TEMPERATURES PRIMARILY IN THE 60S
SUNDAY AND MONDAY...AND PERHAPS EVEN COOLER DEPENDING ON THE
ORIENTATION OF THE SURFACE WIND...N/NE VERSUS NW. LOW TEMPERATURES
SHOULD DROP INTO 40S INLAND SUNDAY AND MONDAY MORNING...WITH LOW 50S
ALONG THE COASTLINES. MORE UNCERTAINTY ARISES TOWARD THE MIDDLE OF
NEXT WEEK AS THE ECMWF RETROGRADES THE TROUGH AXIS TO THE WEST
ALLOWING TROPICAL MOISTURE TO AGAIN SURGE NORTH...WHILE THE GFS
HOLDS SURFACE HIGH PRESSURE OVER THE REGION KEEPING THE AREA DRY.

&&

.AVIATION /11Z THURSDAY THROUGH MONDAY/...
WIDESPREAD RAIN AFFECTING ALL TAF SITES THIS AFTN WILL CONTINUE
INTO THURS AFTN. CONDITIONS RANGE FROM SHORT TERM LIFR IN HEAVIER
SHWRS TO VFR WITH -RA...LIFR CLDS ALG THE COAST WILL INCR
OVERNIGHT WITH ALL SITES IFR/LIFR OVERNIGHT INTO THURS.
THESE LWR CIGS/VSBYS WILL LIKELY CONTINUE THRU MUCH OF THU.
DRYING OUT THU NGT WITH VFR CONDITIONS RETURNING FOR FRI AND SAT.

&&

.MARINE...
NO HEADLINE CHANGES...GALE WRNG ALL ZONES...AS STRG LOW PRESSURE
PUSHES N FROM CNTRL NC EARLY THIS MRNG...TO PA THIS AFTN/EVENG.
FOLLOWING CLOSER TO A SLOWER NAM SOLN OVERALL (ALTHOUGH NOT AS
SLOW/AMPLIFIED AS THE ECMWF).

STORM FORCE GUSTS ARE POSSIBLE...BUT SHOULD BE CONFINED TO
CONVECTION...AND CAN BE HANDLED BY SPECIAL MARINE WARNINGS. THE
WIND SHOULD RELAX...AT LEAST SOMEWHAT AND SHIFT TO THE NORTHWEST
LATER THIS EVENING. SMALL CRAFT ADVISORIES ARE LIKELY TO GO INTO
EFFECT AFTER THE GALE WARNINGS EXPIRE THIS EVENG. AN EXTENDED
PERIOD OF COLD AIR ADVECTION ARRIVES AFTER THIS SYSTEM WITH A
PERIOD OF SUSTAINED NORTH TO NORTHEAST WIND INTO THE WEEKEND. THIS
WILL MAINTAIN ROUGH SEAS AND THE POTENTIAL FOR FLAGS PERSISTING.

&&

.TIDES/COASTAL FLOODING...
BASED ON LATEST OBS W/ ERLY AM HIGH TIDE CYCLE...PARTICULARLY AT
BISHOP'S HEAD MD (ANOMALIES > 1 FT)...HAVE HOISTED A CSTL FLOOD ADVSY
FOR AREAS ADJACENT TO THE BAY IN MD AND THE NRN NECK...FOR THE
HIGH TIDE CYCLE THIS EVENING. LATEST EXTRATROPICAL SURGE
GUIDANCE (MDL) APPEARS TO BE UNDERDONE COMPARED TO THESE OBS (STILL
SHOWING PEAK WATER LVLS BELOW MINOR FLOODING THRESHOLDS AT ALL
LOCATIONS W/ THE UPCOMING HIGH TIDES THIS EVENG).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ021>025.
     COASTAL FLOOD ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM EDT
     FRIDAY FOR MDZ021>023.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ025.
     HIGH SURF ADVISORY UNTIL 6 AM EDT FRIDAY FOR MDZ025.
NC...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NCZ012>017-
     030>032-102.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ102.
     HIGH SURF ADVISORY UNTIL 6 AM EDT FRIDAY FOR NCZ102.
VA...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR VAZ060-061-
     065>070-079>081-087>089-092-093-095>098.
     FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ048-049-062>064-
     071>078-082>086-090-091-094-099-100.
     COASTAL FLOOD ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM EDT
     FRIDAY FOR VAZ075-077-078.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ098>100.
     HIGH SURF ADVISORY UNTIL 6 AM EDT FRIDAY FOR VAZ098>100.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ630>633-650-
     652-654-656-658.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...AJZ
AVIATION...TMG
MARINE...LKB/AJZ
TIDES/COASTAL FLOODING...LKB
Hazardous weather outlook, Sep 30, 7:12 AM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
712 AM EDT THU SEP 30 2010

NCZ012>017-030>032-VAZ070-080-081-087>089-092-093-095>097-011115-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-CHESTERFIELD-DINWIDDIE-PRINCE GEORGE-
GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
712 AM EDT THU SEP 30 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND
SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-VAZ063-064-071>074-076-082>086-090-091-094-011115-
INLAND WORCESTER-HANOVER-CAROLINE-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-RICHMOND-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-
712 AM EDT THU SEP 30 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE
PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-VAZ098-011115-
OUTER BANKS CURRITUCK-VIRGINIA BEACH-
712 AM EDT THU SEP 30 2010

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.
   FLASH FLOOD WATCH.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-VAZ099-100-011115-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
712 AM EDT THU SEP 30 2010

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.
   FLASH FLOOD WATCH.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-VAZ075-077-078-011115-
DORCHESTER-WICOMICO-SOMERSET-WESTMORELAND-NORTHUMBERLAND-LANCASTER-
712 AM EDT THU SEP 30 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ060-061-065>069-079-011115-
PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-BRUNSWICK-
712 AM EDT THU SEP 30 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND
THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-062-011115-
FLUVANNA-LOUISA-GOOCHLAND-
712 AM EDT THU SEP 30 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-650-652-654-656-658-011115-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
712 AM EDT THU SEP 30 2010

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 30, 3:39 AM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
339 AM EDT THU SEP 30 2010

NCZ015>017-032-VAZ093-095>097-300845-
CAMDEN NC-CHESAPEAKE VA-ISLE OF WIGHT VA-NORFOLK/PORTSMOUTH
VA-PASQUOTANK NC-PERQUIMANS NC-SUFFOLK VA-WESTERN CURRITUCK NC-
339 AM EDT THU SEP 30 2010

...STRONG THUNDERSTORMS MOVING NORTH ACROSS SOUTHEAST VIRGINIA...

AT 338 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND STRONG THUNDERSTORMS FROM DOWNTOWN PORTSMOUTH TO
WHITEHALL SHORES...OR FROM DOWNTOWN PORTSMOUTH TO WEEKSVILLE...
MOVING NORTHWEST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  CHURCHLAND AROUND 345 AM EDT...
  WESTERN BRANCH AROUND 350 AM EDT...
  SOUTH MILLS AROUND 355 AM EDT...
  CRITTENDEN AROUND 400 AM EDT...
  DRIVER AROUND 405 AM EDT...

EXPECT WIND GUSTS TO 40 MPH...OCCASIONAL LIGHTNING AND HEAVY
DOWNPOURS IN THE PATH OF THESE STORMS. THE RUNOFF FROM THE RAINFALL
WILL RESULT IN PONDING OF WATER ON ROADWAYS AS WELL AS MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

LAT...LON 3698 7661 3697 7649 3689 7647 3692 7644
      3690 7638 3693 7634 3696 7633 3696 7626
      3622 7608 3627 7613 3627 7618 3625 7613
      3622 7613 3619 7607 3615 7606 3614 7630

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:04 PM EDTSpecial Weather StatementAKQIsle of Wight, Surry, City of Newport News, City of Suffolk56 min
Sep 29, 8:06 PM EDTSpecial Marine WarningAKQ24 min
Sep 29, 8:55 PM EDTSpecial Weather StatementAKQCity of Newport News, City of Portsmouth65 min
Sep 29, 9:56 PM EDTSpecial Weather StatementAKQGloucester, City of Williamsburg64 min
Sep 29, 10:25 PM EDTFlash Flood WarningAKQDinwiddie, Greensville, Isle of Wight, Prince George, Southampton, Surry and 4 more2 hr
Sep 30, 12:03 AM EDTTornado WarningAKQCity of Chesapeake, City of Suffolk42 min
Sep 30, 12:11 AM EDTTornado WarningAKQIsle of Wight, Southampton, City of Suffolk34 min
Sep 30, 12:48 AM EDTTornado WarningAKQCity of Chesapeake27 min
Sep 30, 12:59 AM EDTTornado WarningAKQYork, City of Hampton, City of Norfolk, City of Poquoson31 min
Sep 30, 1:39 AM EDTAreal Flood AdvisoryAKQCaroline, Charles City, Chesterfield, Dinwiddie, Essex, Gloucester and 25 more81 min
Sep 30, 3:01 AM EDTAreal Flood AdvisoryAKQAmelia, Caroline, Charles City, Chesterfield, Dinwiddie, Essex and 36 more89 min
Sep 30, 3:39 AM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Portsmouth66 min
Sep 30, 3:50 AM EDTTornado WarningAKQCity of Chesapeake, City of Virginia Beach25 min
Sep 30, 4:02 AM EDTSpecial Marine WarningAKQ58 min
Sep 30, 4:15 AM EDTTornado WarningAKQCity of Chesapeake, City of Virginia Beach30 min
Sep 30, 4:43 AM EDTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach32 min
Sep 30, 4:59 AM EDTSpecial Marine WarningAKQ91 min
Sep 30, 5:13 AM EDTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach32 min
Sep 30, 5:25 AM EDTFlash Flood WarningAKQIsle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more3 hr
Sep 30, 5:47 AM EDTTornado WarningAKQMathews18 min
Sep 30, 5:53 AM EDTSpecial Marine WarningAKQ82 min
Sep 30, 6:27 AM EDTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach25 min
Sep 30, 6:35 AM EDTSpecial Marine WarningAKQ85 min
Sep 30, 7:06 AM EDTCoastal Flood AdvisoryAKQLancaster, Northumberland, Westmoreland29 hr
Sep 30, 7:16 AM EDTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach13 min
Sep 30, 7:43 AM EDTFlash Flood WarningAKQGloucester, Lancaster, Mathews, Middlesex, Northumberland, Richmond and 2 more3 hr
Sep 30, 8:00 AM EDTFlash Flood WarningAKQIsle of Wight, Prince George, Southampton, Surry, Sussex, City of Franklin and 2 more3 hr
Sep 30, 8:37 AM EDTFlash Flood WarningAKQIsle of Wight, York, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 4 more3 hr
Sep 30, 9:24 AM EDTSevere Thunderstorm WarningAKQIsle of Wight, James City, Surry14 min
Sep 30, 9:33 AM EDTSevere Thunderstorm WarningAKQCharles City, James City, New Kent26 min
Sep 30, 9:36 AM EDTTornado WarningAKQCity of Chesapeake24 min
Sep 30, 9:56 AM EDTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth16 min
Sep 30, 10:43 AM EDTAreal Flood WarningAKQCharles City, Essex, Gloucester, Isle of Wight, James City, King and Queen and 23 more12 hr
Sep 30, 12:01 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk15 min
Sep 30, 3:46 PM EDTSpecial Marine WarningAKQ89 min
Sep 30, 5:39 PM EDTRiver Flood WarningAKQSouthampton40 hr
Sep 30, 6:20 PM EDTAreal Flood AdvisoryAKQAmelia, Brunswick, Caroline, Charles City, Chesterfield, Dinwiddie and 19 more4 hr
Sep 29, 10:20 PM EDTSevere Thunderstorm WarningAKQBertie, Hertford, Northampton55 min
Sep 29, 11:24 PM EDTSpecial Weather StatementAKQCamden, Chowan, Gates, Pasquotank, Perquimans66 min
Sep 29, 11:35 PM EDTTornado WarningAKQCamden, Pasquotank40 min
Sep 29, 11:49 PM EDTTornado WarningAKQGates41 min
Sep 30, 12:02 AM EDTTornado WarningAKQPasquotank28 min
Sep 30, 12:24 AM EDTTornado WarningAKQCamden, Currituck, Pasquotank36 min
Sep 30, 1:23 AM EDTTornado WarningAKQCamden, Currituck, Pasquotank37 min
Sep 30, 1:53 AM EDTFlash Flood WarningAKQBertie, Hertford, Northampton82 min
Sep 30, 3:24 AM EDTRiver Flood WarningAKQBertie5 days
Sep 30, 4:25 AM EDTTornado WarningAKQCamden, Currituck, Pasquotank35 min
Sep 30, 4:59 AM EDTTornado WarningAKQCamden, Currituck, Pasquotank31 min
Sep 30, 5:18 AM EDTTornado WarningAKQCamden, Gates, Pasquotank, Perquimans42 min
Sep 30, 5:24 AM EDTTornado WarningAKQCamden, Currituck, Pasquotank51 min
Sep 30, 8:13 AM EDTTornado WarningAKQCamden, Currituck21 min
Sep 30, 7:40 PM EDTCoastal Flood WarningAKQDorchester, Wicomico6 hr

Nearby

Tornado Warnings in Virginia, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.